Georgia, 2007

Damaging Winds in Georgia, July 19, 2007

July 19, 2007 · NWS JAX · 2 events in 2 counties and zones

A surface trough moved into south Georgia during the afternoon. Coupled with strong instability, scattered severe storms developed during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface trough moved into south Georgia during the afternoon. Coupled with strong instability, scattered severe storms developed during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 1:59 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 19, 1:59 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT THU JUL 19 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY...
THE MID LEVEL RIDGE OVER CENTRAL FL HAS PUSHED JUST TO THE WEST AND
WILL PAVE THE WAY FOR WWD SFC TO 500 MB FLOW TODAY. THE UPPER LEVEL
HIGH OFF OUR EAST COAST AND A DRY SLOT OBSERVED IN THE WV IMAGERY
WILL ONCE AGAIN BE INFLUENTIAL IN SUPPRESSING CONVECTIVE ACTIVITY
IN N FL. WILL KEEP POPS ON THE 25 TO 35 PERCENT RANGE WITH
SLIGHTLY HIGHER POPS ALONG THE FL COAST WITH THE ANTICIPATION OF
SOME SBRZ CONVECTION. TSTMS ARE STARTING TO DEVELOP IN THE EXTREME
NORTHERN AND SOUTHERN PORTIONS OF OUR CWA. EXPECT THE MAJORITY OF
THE WEST COAST SBRZ CONVECTION TO BE LIMITED TO THE FAR SOUTHERN
PORTIONS OF OUR CWA WHILE PUSHING INLAND TOWARDS THE I 75
CORRIDOR. MODELS INDICATE A DEEPER LAYER OF MOISTURE THAT HAS
MOVED INTO SE GA. ISOLATED TSTMS SHOULD CONTINUE TO PULSE UP THIS
AFTERNOON AND INTO THIS EVENING DUE TO THE COMBO OF HEAT AND
MOISTURE. WITH WESTERLY STEERING FLOW AND THE ARRIVAL OF A SURFACE
TROUGH AND A SHORTWAVE IT LOOKS LIKE ACTIVITY MAY FIRE DURING THE
LATE EVENING HOURS AS WELL ALONG COASTAL SE GA AND WILL KEEP POPS
GOING INTO THE OVERNIGHT PERIOD.

FOR THE WEEKEND...
A SHORTWAVE WILL DROP DOWN FROM THE NORTH INTO OUR AREA FRIDAY AND
INTO SATURDAY. WINDS WILL BE SHIFTING TO THE WNW AS THIS SHORTWAVE
PASSES. BECAUSE OF THIS SET UP HOTTER AND DRIER AIR WILL BE
USHERED INTO THE REGION TOMORROW. MAX TEMPS WILL HIT THE UPPER 90S
IN MOST LOCATIONS BRING THE HEAT INDEX UP TO THE 105-108 RANGE.
ALONG WITH THE SHORTWAVE...GFS IS BRINGING DOWN A LARGE AREA OF
850-500 OMEGA THAT WILL SWING OVER MOST OF THE CWA ON SAT. WITH
LITTLE DIURNAL EFFECTS THIS WEEKEND WE WILL HAVE SHOWERS LINGERING
OVER THE AREA MOST OF THE DAY ON SAT. WILL KEEP POPS AROUND 35 TO
45 PERCENT FOR MOST OF THE REGION. AS THE FRONT BEGINS TO WASH OUT
ON SUN AND INTO MON MUCH DRIER AIR WILL SINK INTO OUR FORECAST
AREA. POPS WILL BE REDUCED GREATLY IN THE NORTHERN PORTION OF OUR
AREA IN ANTICIPATION OF LOWER PWATS AND HUMIDITY. WILL KEEPS POPS
IN THE 25-35 RANGE INTO FL.

.LONGTERM...MONDAY THROUGH THURSDAY...
BY EARLY NEXT WEEK THE FRONT SHOULD WASH OUT OF THE AREA LEADING
TO MUCH DRIER AIR OVER SE GA WITH RIDGING OVER JAX AND A MORE
CLIMO TYPE PATTERN. WINDS WILL BE SHIFTED TO THE E SO CONVECTION
NEXT WEEK WILL BE DOMINATED BY THE EAST COAST SBRZ. HAVE THE
GREATEST POPS MON THROUGH THURS BETWEEN THE 301 AND I 75 CORRIDOR.

&&

.AVIATION...VFR CONDITIONS TO DOMINATE TONIGHT OUTSIDE OF SCATTERED
THUNDERSTORM ACTIVITY. MVFR/IFR CIGS AND VSBYS IN TSTMS MAINLY
BETWEEN 20Z-00Z.

&&

.MARINE...NOT MUCH CHANGE WITH AFTERNOON SSE FLOW DUE TO
SEABREEZE...BECOMING WSW OVERNIGHT. COLD FRONT WILL STALL AND WEAKEN
OVER THE AREA THIS WEEKEND. WINDS AND SEAS WILL CONTINUE TO BE BELOW
HEADLINE CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  97  70  92 /  10  30  20  30
SSI  78  95  77  87 /  20  30  20  30
JAX  75  98  74  92 /  30  30  30  40
SGJ  76  95  75  91 /  40  30  30  40
GNV  73  96  73  93 /  10  30  30  40
OCF  74  95  74  92 /  10  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

BARRON/HESS/ZIBURA/WALKER
Hazardous weather outlook, Jul 19, 12:53 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT THU JUL 19 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
153 PM EDT THU JUL 19 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ACTIVITY WILL FOCUS GENERALLY ACROSS COASTAL
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE AFTERNOON HOURS.
GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
IN THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY DOWNPOURS WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-
LYING AREAS.

AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS EVENING WILL
INTERACT WITH THE COASTAL THUNDERSTORMS AND ALLOW THE ACTIVITY TO
PERSIST IN THE NEARSHORE WATERS THROUGH THE OVERNIGHT HOURS. SOME
OF THESE STORMS WILL BE LOCALLY STRONG WITH FREQUENT CLOUD TO
WATER LIGHTNING TO BEING THE MAIN CONCERN

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...VERY HOT CONDITIONS TO CONTINUE ON FRIDAY...

MAXIMUM TEMPERATURES WILL SOAR INTO THE UPPER 90S FRIDAY AFTERNOON
AHEAD OF A FRONTAL SYSTEM TO THE NORTH OF THE REGION. HEAT INDICES
WILL REACH THE 105 TO 110 RANGE DURING THE MID TO LATE AFTERNOON
HOURS WITH THE HIGHEST READINGS ALONG THE I-95 CORRIDOR FROM
BRUNSWICK SOUTHWARD TO JACKSONVILLE AND ST AUGUSTINE.

A COOL FRONT IS EXPECTED TO SAG INTO THE DEEP SOUTH BY THE LATTER
HALF OF THE WEEK AND INTO THE WEEKEND. THIS FEATURE IN COMBINATION
WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO INCREASED
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE/HESS

In the hours before

Special weather statement, Jul 19, 3:07 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT THU JUL 19 2007

FLZ040-192045-
MARION-
407 PM EDT THU JUL 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF OCALA AIRPORT...OR 10
MILES SOUTHWEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...LAKE WEIR AND
BELLEVIEW THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Jul 19, 5:03 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT THU JUL 19 2007

GAZ133-135-192245-
APPLING-JEFF DAVIS-
603 PM EDT THU JUL 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 645 PM EDT...

AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HAZLEHURST...MOVING EAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST...PINE GROVE...GRAHAM AND BAXLEY THROUGH 645
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Jul 19, 5:05 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT THU JUL 19 2007

GAZ132-133-192245-
COFFEE-JEFF DAVIS-
605 PM EDT THU JUL 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 645 PM EDT...

AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF PRIDGEN...OR 10 MILES
NORTH OF BROXTON...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PRIDGEN...HAZLEHURST...DENTON AND
SNIPESVILLE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
July 19, 5:38 PM EST
Where
Jeff Davis County, 3.6 mi SE of Roper
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.790, -82.600

Trees and power lines were blown down across the county.

Thunderstorm Wind, Appling

When
July 19, 5:40 PM EST
Where
Appling County, 3.63 mi SW of Prentiss
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.760, -82.440

Power lines were blown down along Zoar Road which ignited several fires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44038, 44039.